Acute hemolytic transfusion reaction caused by anti-Coa

Publications

Share / Export Citation / Email / Print / Text size:

Immunohematology

American National Red Cross

Subject: Medical Laboratory Technology

GET ALERTS SUBSCRIBE

ISSN: 0894-203X
eISSN: 1930-3955

DESCRIPTION

11
Reader(s)
11
Visit(s)
0
Comment(s)
0
Share(s)

SEARCH WITHIN CONTENT

FIND ARTICLE

Volume / Issue / page

Archive
Volume 37 (2021)
Volume 36 (2020)
Volume 35 (2019)
Volume 34 (2018)
Volume 33 (2017)
Volume 32 (2016)
Volume 31 (2015)
Volume 30 (2014)
Volume 29 (2013)
Volume 28 (2012)
Volume 27 (2011)
Volume 26 (2010)
Volume 25 (2009)
Volume 24 (2008)
Volume 23 (2007)
Volume 22 (2006)
Volume 21 (2005)
Volume 20 (2004)
Volume 19 (2003)
Volume 18 (2002)
Volume 17 (2001)
Volume 16 (2000)
Volume 15 (1999)
Volume 14 (1998)
Volume 13 (1997)
Volume 12 (1996)
Volume 11 (1995)
Volume 10 (1994)
Volume 9 (1993)
Volume 8 (1992)
Volume 7 (1991)
Volume 6 (1990)
Volume 5 (1989)
Volume 4 (1988)
Volume 3 (1987)
Related articles

VOLUME 17 , ISSUE 2 (June 2001) > List of articles

Acute hemolytic transfusion reaction caused by anti-Coa

Randal B. Covin / Karen S. Evans / Richard Olshock / Hannis W. Thompson

Keywords : blood groups, transfusion reaction, hemolysis, anti-Coa, Colton A (Coa) antigen

Citation Information : Immunohematology. Volume 17, Issue 2, Pages 45-49, DOI: https://doi.org/10.21307/immunohematology-2019-543

License : (CC BY-SA 4.0)

Published Online: 14-October-2020

ARTICLE

ABSTRACT

Coa is a high-frequency blood group antigen in the Colton blood group system expressed on red blood cells (RBCs) of approximately 99.8 percent of random persons. Anti-Coa has been reported to cause delayed hemolytic transfusion reactions, hemolytic disease of the newborn, and accelerated clearance of RBCs in vivo. Acute hemolytic transfusion reactions (AHTRs) have not previously been reported. A 58-year-old man was hospitalized for vascular surgery. Initial blood bank evaluation revealed anti-Fya. The patient received six units of RBCs during his initial hospitalization and developed anti-E. A subsequent sample was sent to the reference laboratory when all units of RBCs appeared incompatible. Additional studies, including alloadsorptions, revealed the presence of anti-E, anti-Fya, and an apparent warm autoantibody. One unit of least-incompatible RBCs was transfused during surgery. The patient had an increase in temperature. Hemoglobinuria and a decrease in hematocrit were also noted. Due to the clinical impression of an AHTR, the pre- and postreaction samples were reevaluated in the reference laboratory and demonstrated the presence of anti-Coa in both. Based on clinical and laboratory evaluation this patient appears to have had an AHTR due to anti-Coa. This is the first known reported case of an AHTR caused by anti-Coa.

You don't have 'Full Text' access of this article.

Purchase Article Subscribe Journal Share